MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5 AL-D TIBIA PL 11H R 153MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5 AL-D TIBIA PL 11H R 153MM; PLATE, FIXATION, BONE
Model Number 72464411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an internal fixation surgery had been performed on (b)(6) 2020, the evos 2.7/3.5 al-d tibia pl 11h r 153mm broke.A revision surgery was conducted on (b)(6) 2021 to explant the plate.It is unknown what the current health status of the patient is.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports that three months following implantation a revision surgery was performed due to breakage.No relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but are not limited to traumatic injury, abnormal loading of limb, excessive forces applied to implant or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.7/3.5 AL-D TIBIA PL 11H R 153MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12017592
Report Number1020279-2021-05212
Device Sequence Number14353591
Product Code HRS
UDI-Device Identifier00885556641095
UDI-Public00885556641095
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72464411
Device Catalogue Number72464411
Device Lot Number18HM22910
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;